Ohio, 2025

Damaging Winds in Ohio, March 19, 2025

March 19, 2025 · NWS ILN · 5 events in 5 counties and zones

A low pressure system moved through the region, producing numerous storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system moved through the region, producing numerous storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 19, 7:36 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 19, 7:36 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
836 PM EDT Wed Mar 19 2025

.SYNOPSIS...
A pre-frontal trough will move east through the region tonight with
an accompanying line of thunderstorms producing a round of very gusty
winds. A cold front will cross the region Thursday morning and
produce some scattered light showers, possibly mixed with snow at
times. Another cold front passing early on Saturday will be followed
by cold air and a series of cold fronts through early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Some of the wind gusts have decreased this evening, however still
getting some wind gusts near advisory criteria and there will be
additional gusty winds as the convection approaches. Due to this have
decided to continue the wind advisory. Did go ahead and cancel the
red flag warning as relative humidity values have increased. As
convection moves into the region it will be on a weakening trend,
however there will still be the potential for damaging winds across
western portions of the region from around the Dayton and Cincinnati
metros and points west. Cooler air will start to work into the region
overnight with lows in the 30s and 40s by morning.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The aforementioned low pressure system moves through the Great Lakes
northwest of the Ohio Valley tonight. Southerly winds continue up
until FROPA with increasing moisture returning just ahead of the
front. The front is expected to cross Thursday morning, with
showers and storms possible  due to strong mixing with the cold air
intrusion. Cold air will be significant enough in the lower
atmosphere that snow could mix in with any of the deeper areas of
convection that are supporting a stronger shower.

The trough of the upper low will cross the CWA Thursday afternoon and
mark the end of any shower activity. Northwest flow through a deep
layer is expected to give us a reinforcing shot of cold air, enough
to have falling temperatures beginning in the afternoon versus the
typical nightfall. Overnight lows will drop to the mid 20s with the
continued push of cold air and the brief passage of a surface ridge
to briefly allow some radiative cooling towards daybreak Friday.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
High pressure at the surface and aloft will quickly traverse east
across the region on Friday. It will start out sunny, then some
clouds will increase from the west during the afternoon. With
developing WAA and southwest flow, highs will rebound into the 50s
which will be close to normal for the latter part of March.

For Friday night into Saturday, a fast moving s/wv and cold front
will make its way east across the Great Lakes and Ohio Valley
region. The system is somewhat moisture starved, so the chances for
pcpn will be mainly confined to northern zones, closer to the mid
level dynamics. After lows in the upper 30s to the lower 40s, highs
will range from the mid 40s northwest to the mid 50s southeast.

Surface high pressure will briefly visit the region Saturday night,
but clouds will already be streaming in from the west and southwest
ahead of the next weather system. Lows will drop into the upper 20s
to the lower 30s.

A much stronger system, more dynamics and deeper moisture, will
affect the region Sunday into Monday. Categorical PoPs with showers
will ramp up during the day Sunday, peaking Sunday night ahead and
along a cold front. Some showers, mainly north, will linger in the
post frontal airmass on Monday. Highs in the 50s Sunday will begin
to cool some by Monday, especially west, in the post frontal
airmass.

As we head into Tuesday and Wednesday, it appears it will be cooler
as a mid level trough sets up residence across the Great Lakes and
Ohio Valley. Shallow instability and embedded s/wvs in the northwest
flow will bring sporadic chances for showers. Temperatures will be
cooler than normal.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A few showers will be possible out in front of the main area of
convection that will move through tonight. This line will be
weakening as it moves eastward into the TAF sites. Have TSRA in at
some of the area TAF sites, however only went with VCTS mention at
KCMH and KLCK. After this area of convection moves through there will
be some light showers, then a lull, then additional showers with the
front, and then a mix of rain and snow Thursday afternoon. Cigs will
start out VFR, however MVFR cigs will occur at times through the TAF
period. Vsbys will also be reduced at times, especially with the
convection. Gusty winds are expected through most of the TAF period.

OUTLOOK... MVFR conditions are possible on Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EDT Thursday for OHZ026-034-035-042>044-
     051>053-060>062-070>072-077>079.
KY...Wind Advisory until 1 AM EDT Thursday for KYZ089>099.
IN...Wind Advisory until 1 AM EDT Thursday for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...Franks
NEAR TERM...
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...
Hazardous weather outlook, Mar 19, 7:58 PM EST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
858 PM EDT Wed Mar 19 2025

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060-
061-070-071-077-210100-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Mercer-
Auglaize-Darke-Shelby-Miami-Preble-Montgomery-Butler-Warren-Hamilton-
858 PM EDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Damaging winds will be possible with thunderstorms that move into the
region tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts around 40 MPH are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report significant weather.

KYZ097>099-OHZ026-044-052-053-062-072-078-079-210100-
Bracken-Robertson-Mason-Hardin-Logan-Champaign-Clark-Greene-Clinton-
Clermont-Brown-
858 PM EDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT THURSDAY...

This Hazardous Weather Outlook is for northern Kentucky, southwest
Ohio and west central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts around 40 MPH are possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-210100-
Lewis-Union-Delaware-Madison-Franklin-Licking-Fayette-Pickaway-
Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
858 PM EDT Wed Mar 19 2025

This Hazardous Weather Outlook is for northeast Kentucky, central
Ohio and south central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Cincinnati radar (KILN), 122 km away, was scanning. The volume nearest the first event began at 02:02 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Darke

When
March 19, 9:01 PM EST to 9:03 PM EST
Where
Darke County, 0.87 mi SW of New Weston
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
40.320, -84.640

Several power poles were downed.

Thunderstorm Wind, Preble

When
March 19, 9:38 PM EST to 9:40 PM EST
Where
Preble County, Dadsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.770, -84.530

A tree was downed at the 1700 block of New Market Banta Road.

Thunderstorm Wind, Montgomery

When
March 19, 9:56 PM EST
Where
Montgomery County, 0.69 mi N of (Day)cox Dayton Intl
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
39.910, -84.220

Thunderstorm Wind, Hamilton

When
March 19, 10:00 PM EST to 10:02 PM EST
Where
Hamilton County, 1.27 mi WNW of Bevis
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
39.240, -84.600

Several trees were downed.

Thunderstorm Wind, Warren

When
March 19, 10:20 PM EST to 10:22 PM EST
Where
Warren County, 2.33 mi NNE of Stubbs Mills
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
39.400, -84.150

A tree was downed onto Phillips Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239765, 1239766, 1239794, 1239769, 1239792.